This single case report describes reactivation of previous pulmonary tuberculosis (TBC) after 23 months of treatment with the IL-1 receptor antagonist anakinra. This patient had severe acute rheumatoid arthritis (Disease Activity Score >6). Initially, he received treatment with 10 mg prednisolone daily along with oral methotrexate 15 mg weekly. Methotrexate was discontinued after 3 months because of repeated liver enzyme elevation. After the disease became more active, he was treated with the IL-1 receptor antagonist along with 10 mg prednisolone daily. One month later, the patient improved significantly, and prednisolone was decreased to 5 mg on alternate days and discontinued after another 3 months. After 23 months of anakinra monotherapy, the patient developed pulmonary TBC and was put on quadruple anti-TBC treatment, which resulted in excellent recovery. Six years before, the patient had pulmonary TBC and received triple anti-TBC treatment for 9 months with complete clinical and radiologic remission. We believe this is the first reported case of TBC reactivation during anakinra treatment.
No takes yet. Share an insight, caveat, or question.
Settas et al. (2007) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: